Alert archive / Oklahoma / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 23, 2013, 6:39 PM CDT for McCurtain County, Oklahoma. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2013, 6:39 PM CDT (23:39 UTC)
- Expired
- Jul 23, 2013, 8:30 PM CDT
- In force
- 111 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 108 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
868
WGUS54 KSHV 232339
FFWSHV
OKC089-240130-
/O.NEW.KSHV.FF.W.0010.130723T2339Z-130724T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
639 PM CDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 830 PM CDT
* AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF EXTREME NORTHWEST MCCURTAIN COUNTY BUT WILL
INCLUDE PICKENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3450 9482 3436 9485 3428 9504 3443 9506
3450 9505 3451 9504 3452 9495
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 4:04 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 23, 4:04 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 404 PM CDT TUE JUL 23 2013 .DISCUSSION... CHALLENGING FORECAST TO SAY THE LEAST...AS AN EARLY JUNE UPPER LEVEL PATTERN LOOKS TO SET UP OVER OUR REGION IN LATE JULY. THE SHORT TERM PROGS HAVE SHIFTED THE NW FLOW PATTERN A LITTLE FARTHER W THAN IN RECENT RUNS...WHICH WOULD AFFECT PORTIONS OF OUR REGION THROUGHOUT THE REMAINDER OF THE WEEK/WEEKEND. SCATTERED CONVECTION HAS FIRED THIS AFTERNOON ALONG A WWD PROPAGATING OUTFLOW BNDRY ORGINATING FROM THE ERN AR MCS THIS MORNING...WITH THE BNDRY HAVING ACCELERATED W ALONG A BAND OF SVR CONVECTION OVER CNTRL AR. VISIBLE SATELLITE IMAGERY INDICATES THAT THE SE TAIL OF THE OUTFLOW BNDRY OVER SE AR/WRN MS HAS BEGUN TO SLOW...WITH THE BEST CHANCES FOR SCT CONVECTION LATE THIS AFTERNOON/EVENING CONFINED PRIMARILY TO SE OK/SW AR/EXTREME NE TX...WHERE A HIGHLY UNSTABLE AIR MASS CHARACTERISTIC OF LOWER TO MID 70S DEWPOINTS AND SFC TEMPS IN THE MID 90S HAVE YIELDED SBCAPES OF 3500-4500 J/KG. A WNW MEAN FLOW VECTOR WOULD ALLOW FOR THESE STORMS TO PROPAGATE ESE ACROSS THE NRN ZONES THIS EVENING BEFORE GRADUALLY DIMINISHING WITH THE LOSS OF HEATING. HAVE INCREASED POPS TO CHANCE ACROSS THESE AREAS THIS EVENING...BUT WILL BE LOOKING FARTHER UPSTREAM LATER THIS EVENING AS SCT CONVECTION FIRES IN VC OF A WEAK SFC FRONT EXTENDING FROM SCNTRL KS INTO SRN MO...WHICH WILL BE REINFORCED S BY ANOTHER SE MOVING SHORTWAVE AND POTENTIAL MCS OVERNIGHT. THE SHORT TERM PROGS ARE IN GOOD AGREEMENT IN MAINTAINING THIS MCS FROM ERN OK ACROSS MUCH OF AR LATE ALONG A 20-30KT SWRLY LLJ...BEFORE THE 850MB FLOW BACKS MORE WNW BETWEEN 09-12Z WEDNESDAY. THERE COULD VERY WELL BE A COLD POOL THAT DEVELOPS AND SURGES S INTO SE OK/SW AR WEDNESDAY MORNING WHICH MAY MAINTAIN A WEAKENING BAND OF CONVECTION LATE...WHICH COULD QUICKLY FADE AS IT ENCOUNTERS INCREASING BNDRY LYR STABILITY FROM THIS EVENING/S STORMS OVER SE OK/SW AR...DRIER LOW LEVEL AIR AND MID LEVEL CAPPING OVER NE TX/N LA. OUTFLOW BNDRYS FROM THE OVERNIGHT MCS SHOULD FOCUS ADDITIONAL SCT CONVECTION DEVELOPMENT WEDNESDAY AFTERNOON ESPECIALLY FROM SE OK INTO SW AR/PORTIONS OF NCNTRL LA...WHERE THE AFOREMENTIONED WEAK SFC FRONT DRIFTS SE INTO THESE AREAS. HAVE TAPERED MAX TEMPS WEDNESDAY A BIT FROM THE PREVIOUS FORECAST GIVEN THE DENSE BLOWOFF...BUT STRONG HEATING DURING THE AFTERNOON SHOULD ALLOW FOR MODERATE INSTABILITY TO DEVELOP WHICH COULD POSE AN ISOLATED SVR THREAT...SHOULD ENOUGH HEATING/INSTABILITY DEVELOP. ADDITIONAL WEAK VORTICITY ADVECTION ROUNDING THE ERN SIDE OF THE SRN PLAINS RIDGE MAY ALLOW FOR ADDITIONAL REDEVELOPMENT WEDNESDAY NIGHT...ESPECIALLY AS THE WEAK SFC FRONT BEGINS TO BACKDOOR SW INTO THE AREA. HAVE INSERTED MENTION OF LOW CHANCE POPS AND EXPANDED SLIGHT CHANCE POPS OVER MUCH OF THE AREA WEDNESDAY NIGHT...WITH THE FRONT EXPECTED TO BECOME STATIONARY ACROSS E TX/NCNTRL LA THURSDAY. AT LEAST ISOLATED CONVECTION MAY FIRE AGAIN OVER MUCH OF THE AREA THURSDAY ALONG THE FRONT...ESPECIALLY AS TEMPS CLIMB INTO THE UPPER 90S. THE MODELS INDICATE THE NEXT SHORTWAVE IN NW FLOW SINKING SE ACROSS KS/OK FRIDAY...RIDING THE FRONT SE INTO THE REGION FRIDAY AFTERNOON/NIGHT. HAVE EXPANDED CHANCE POPS SE ACROSS MUCH OF THE REGION FRIDAY AND ESPECIALLYFRIDAY NIGHT...WHEN THE BEST FORCING ARRIVES. HAVE MAINTAINED CHANCE POPS AREAWIDE SATURDAY GIVEN ANY LINGERING BNDRYS WITH THE SE PROGRESSION OF THIS SHORTWAVE...BEFORE THIS ACTIVE FLOW PATTERN BEGINS TO WEAKEN AS THE SRN PLAINS RIDGE BEGINS TO BUILD E INTO THE LOWER MS VALLEY EARLY NEXT WEEK. THUS...SHOULD SEE A RETURN OF HOTTER TEMPS BY THE END OF THE PERIOD. PRELIMS TO FOLLOW BELOW... 15 && .AVIATION... MODEST CU FIELD IS SEEN OVER MUCH OF THE REGION THIS AFTERNOON WITH UPPER LEVEL RIDGE HELPING TO QUELL ANY REAL VERTICAL DEVELOPMENT AND SUBSEQUENT CONVECTION...EXCEPT FOR THE FAR NRN REACHES OF THE AREA FROM MCCURTAIN COUNTY OK EWRD TO THE SURROUNDING S AR COUNTIES. THIS AREA WILL REMAIN THE FOCUS FOR CONVECTION THROUGH EARLY EVENING WITH DISTURBANCES PASSING THROUGH THE NW FLOW PATTERN ALOFT...WARRANTING VCNTY TSTMS IN THE TXK/ELD TAFS THROUGH OR JUST SHORTLY AFTER SUNSET. CONVECTION MAY TRIGGER SEVERAL OUTFLOW BOUNDARIES WHICH COULD APPROACH THE I-20 CORRIDOR OF N LA AND AFFECT MLU LATER IN THE EVENING BUT CHANCES ARE A BIT LOWER COMPARED TO THE S AR TERMINALS. MODEL GUIDANCE IS ALSO HINTING AT SOME OF THIS ACTIVITY PERSISTING INTO WEDNESDAY MORNING OVER S AR AND NCNTRL/NE LA...PROMPTING VCNTY SHWRS AT ELD/MLU AROUND DAYBREAK. VFR CONDITIONS WILL PREVAIL FOR MOST OF THE TAF PERIOD ASIDE FROM THE AREAS EXPERIENCING CONVECTION AS LOW CIGS APPEAR UNLIKELY ON WEDNESDAY MORNING WITH REDUCED SRLY WINDS...THUS NOT ADVECTING LOW STRATUS AS FAR NORTH COMPARED TO THE LAST FEW MORNINGS. SW WINDS WILL REMAIN GENERALLY AT OR BELOW 10 KTS THROUGH THE TAF PERIOD. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 95 74 97 75 / 20 20 30 20 20 MLU 73 94 73 94 73 / 30 40 20 20 20 DEQ 72 94 72 94 71 / 40 40 30 20 20 TXK 74 95 73 94 73 / 30 30 30 20 20 ELD 73 94 72 93 72 / 40 40 30 20 20 TYR 76 96 75 97 75 / 10 10 10 10 10 GGG 76 96 74 98 74 / 10 10 20 20 20 LFK 74 96 73 97 73 / 10 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/19
Hazardous weather outlook, Jul 23, 12:15 PM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT TUE JUL 23 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1215 PM CDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND THE EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA...WHERE A WEAKNESS IN THE UPPER LEVELS OF THE ATMOSPHERE WILL PERSIST ATOP A VERY HOT...HUMID...AND UNSTABLE AIR MASS. ANY ISOLATED STORMS THAT DEVELOP WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL. IN ADDITION...AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S...WITH AFTERNOON HEAT INDICES RANGING FROM 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND POSSIBLY PORTIONS OF NORTHCENTRAL LOUISIANA WEDNESDAY...AS THE REMNANTS OF A COMPLEX OF SHOWERS AND THUNDERSTORMS SHIFT SOUTH INTO THE AREA WEDNESDAY MORNING. SURFACE BOUNDARIES LEFTOVER FROM THESE STORMS AND AN ACCOMPANYING UPPER LEVEL DISTURBANCE MAY CONTRIBUTE TO ADDITIONAL REDEVELOPMENT WEDNESDAY AFTERNOON OVER THESE AREAS...WITH SOME OF THE STRONGER STORMS PRODUCING LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL. ADDITIONAL ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH THE WEEKEND AS ADDITIONAL UPPER LEVEL DISTURBANCES SHIFT SOUTHEAST INTO THE AREA. HIGH TEMPERATURES EACH DAY WILL RANGE FROM THE MID AND UPPER 90S...AND WHEN COMBINED WITH THE HUMIDITY...WILL RESULT IN AFTERNOON HEAT INDICES RANGING FROM 100 TO 105 DEGREES EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT. 15
In the hours before
Special weather statement, Jul 23, 5:22 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CDT TUE JUL 23 2013
ARZ059-OKZ077-232300-
LITTLE RIVER-MCCURTAIN-
522 PM CDT TUE JUL 23 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
ARKINDA...FOREMAN...WINTHROP...BROKEN BOW AND IDABEL...
AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ARKINDA...OR 10 MILES NORTHWEST
OF FOREMAN. A SECOND STRONG THUNDERSTORM WAS LOCATED NEAR PICKENS.
BOTH STORMS ARE MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
09Special weather statement, Jul 23, 6:17 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT TUE JUL 23 2013
OKZ077-240000-
MCCURTAIN-
617 PM CDT TUE JUL 23 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST AND PICKENS...
AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES EAST OF NASHOBA...OR 22
MILES SOUTHEAST OF CLAYTON...MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:34 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 41 min |
| Jul 23, 5:35 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 40 min |
| Jul 23, 6:25 PM CDT | Areal Flood Advisory | SHV | McCurtain | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.